MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH 18GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH 18GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.
 
Event or Problem Description
It was reported accucath catheter was d/c from patients arm and the coiled tip wire was still in catheter.Accucath was first placed in (b)(6) so wire was in catheter for almost 5 days.No intervention was needed.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the guidewire is confirmed and was determined to be use-related.One 18 ga accucath ace guidewire and catheter were returned for evaluation.An initial visual observation of the returned product revealed abundant blood use residues along the returned catheter.Some blood use residues were observed along the guidewire.The guidewire appeared to be intentionally cut from the housing of the device.A coil was observed at the distal end of the guidewire during an initial visual observation of the device.A microscopic observation of the returned guidewire revealed some of the coil at the distal end of the wire was missing from the device.The break site at the distal end of the guidewire appeared granular.An attempt to extract any guidewire material from the catheter revealed no guidewire material could be found in the returned catheter.Blood use residues were pushed through the catheter.Characteristics of the break site at the distal end of the guidewire revealed a break caused by pulling against a sharp instrument such as a needle bevel.Pulling the catheter and guidewire back against the needle bevel may result in a break in the guidewire or catheter.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported per medwatch, present on admissions peripheral intravenous line in left upper arm appeared to be leaking and possibly infiltrated.Ultrasound put to arm by rn to see if vein was still patent or if the line had infiltrated; while dot present throughout the vessel when scanning - line removed, and guidewire still present in accucath catheter (curled tip intact).Catheter placed 09/25.No intervention was needed.No other information was provided.

Brand Name
ACCUCATH 18GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20530345
Report Number3006260740-2024-06182
Device Sequence Number8465423
Product Code FOZ
UDI-Device Identifier00801741110993
UDI-Public(01)00801741110993
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0182252
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian